MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT
Model Number 1883040BRC
Medical Device Problem Codes Vibration (1674); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, there was no damage in the construction of the device that would have resulted in the reported event.Functionally, the inner assembly spun freely by hand with no binding.The bur fit securely into a handpiece and ran in forward mode at 30,000 rpm with no issues.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while setting up the shaver, play was immediately detected and it does not make any revolutions.No problem when setting up a new shaver and it works immediately.There was no patient involvement.

Brand Name
XPS® BUR - IPC® M5 AND M4 30K
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21343173
Report Number1045254-2025-00382
Device Sequence Number9116360
Product Code EQJ
UDI-Device Identifier00643169434653
UDI-Public00643169434653
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model Number1883040BRC
Device Catalogue Number1883040BRC
Device Lot Number0222064911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown